Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 14, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Sep 6, 2010, 4:31 AM CDT for 20 counties in Iowa. It took effect at Sep 6, 2010, 7:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2010, 4:31 AM CDT (09:31 UTC)
- In effect from
- Sep 6, 2010, 7:00 PM CDT
- Expired
- Sep 7, 2010, 3:39 PM CDT
- In force
- 21 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -381 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS73 KDMX 060931 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 431 AM CDT MON SEP 6 2010 ...STRONG WINDS TO AFFECT NORTHERN IOWA TONIGHT INTO TUESDAY AFTERNOON... .A POTENT LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE REGION BY TONIGHT. VERY STRONG WEST WINDS WILL DEVELOP BEHIND THE COLD FRONT THIS EVENING AND CONTINUE TO ACROSS THE AREA THROUGH TUESDAY AFTERNOON. SUSTAINED WINDS OF AROUND 30 MPH WITH WIND GUSTS NEAR 45 MPH ARE POSSIBLE DURING THIS TIME FRAME. IAZ004>007-015>017-023>026-033>035-061745- /O.NEW.KDMX.WI.Y.0014.100907T0000Z-100907T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE 431 AM CDT MON SEP 6 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY. * TIMING: STRONG WEST ARE EXPECTED TO DEVELOP ACROSS NORTHWEST IOWA AROUND SUNSET TONIGHT AND THEN QUICKLY SPREAD EASTWARD THROUGH MIDNIGHT OVER NORTH CENTRAL IOWA. EXPECT THE WEST WINDS TO SLOWLY SHIFT NORTHWEST BY TUESDAY MORNING. * WINDS: SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED ACROSS NORTHERN IOWA BY THIS EVENING AND INTO TUESDAY AFTERNOON. * IMPACTS: WINDS OF THESE MAGNITUDES HAVE THE POTENTIAL TO PRODUCE MINOR TREE DAMAGE...BLOW AROUND LOOSE LIGHTWEIGHT OBJECTS...AND IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PODRAZIK
7 follow-up statements
877 WWUS73 KDMX 061611 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1111 AM CDT MON SEP 6 2010 ...STRONG WINDS TO AFFECT NORTHERN IOWA TONIGHT INTO TUESDAY AFTERNOON... .A POTENT LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE REGION THROUGH LATE EVENING. A VERY STRONG WEST WIND WILL DEVELOP BEHIND THE COLD FRONT THIS EVENING AND CONTINUE TO ACROSS THE AREA THROUGH TUESDAY AFTERNOON. SUSTAINED WINDS OF AROUND 30 MPH WITH WIND GUSTS NEAR 45 MPH ARE POSSIBLE DURING THIS TIME FRAME. IAZ004>007-015>017-023>026-033>035-070015- /O.CON.KDMX.WI.Y.0014.100907T0000Z-100907T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE 1111 AM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY. * TIMING: A STRONG WEST WIND IS EXPECTED TO DEVELOP ACROSS NORTHWEST IOWA AROUND SUNSET TONIGHT AND THEN SPREAD EASTWARD THROUGH MIDNIGHT OVER NORTH CENTRAL IOWA. EXPECT THE WEST WIND TO SLOWLY SHIFT NORTHWEST BY TUESDAY MORNING. * WINDS: SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED ACROSS NORTHERN IOWA THIS EVENING AND INTO TUESDAY AFTERNOON. * IMPACTS: WINDS OF THESE MAGNITUDES HAVE THE POTENTIAL TO PRODUCE MINOR TREE DAMAGE...BLOW AROUND LOOSE LIGHTWEIGHT OBJECTS...AND IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
514 WWUS73 KDMX 062036 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 336 PM CDT MON SEP 6 2010 ...STRONG WINDS TO AFFECT NORTHERN IOWA TONIGHT INTO TUESDAY AFTERNOON... .A POTENT LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE REGION THROUGH LATE EVENING. A VERY STRONG WEST WIND WILL DEVELOP BEHIND THE COLD FRONT THIS EVENING AND CONTINUE TO ACROSS THE AREA THROUGH TUESDAY AFTERNOON. SUSTAINED WINDS OF AROUND 30 MPH WITH WIND GUSTS NEAR 45 MPH ARE POSSIBLE DURING THIS TIME FRAME. IAZ027-028-036>039-070445- /O.EXA.KDMX.WI.Y.0014.100907T0000Z-100907T1800Z/ BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ALLISON...WAVERLY...WEBSTER CITY... ELDORA...GRUNDY CENTER...WATERLOO 336 PM CDT MON SEP 6 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY. * TIMING: A STRONG WEST WIND IS EXPECTED TO DEVELOP ACROSS NORTHWEST IOWA AROUND SUNSET TONIGHT AND THEN SPREAD EASTWARD THROUGH MIDNIGHT OVER NORTH CENTRAL IOWA. EXPECT THE WEST WIND TO SLOWLY SHIFT NORTHWEST BY TUESDAY MORNING. * WINDS: SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED ACROSS NORTHERN IOWA THIS EVENING AND INTO TUESDAY AFTERNOON. THE STRONGEST WIND SPEEDS WILL LIKELY NOT AFFECT AREAS EAST OF INTERSTATE 35 UNTIL VERY EARLY TUESDAY MORNING. * IMPACTS: WINDS OF THESE MAGNITUDES HAVE THE POTENTIAL TO PRODUCE MINOR TREE DAMAGE...BLOW AROUND LOOSE LIGHTWEIGHT OBJECTS...AND IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ004>007-015>017-023>026-033>035-070445- /O.CON.KDMX.WI.Y.0014.100907T0000Z-100907T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE 336 PM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY. * TIMING: A STRONG WEST WIND IS EXPECTED TO DEVELOP ACROSS NORTHWEST IOWA AROUND SUNSET TONIGHT AND THEN SPREAD EASTWARD THROUGH MIDNIGHT OVER NORTH CENTRAL IOWA. EXPECT THE WEST WIND TO SLOWLY SHIFT NORTHWEST BY TUESDAY MORNING. * WINDS: SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED ACROSS NORTHERN IOWA THIS EVENING AND INTO TUESDAY AFTERNOON. * IMPACTS: WINDS OF THESE MAGNITUDES HAVE THE POTENTIAL TO PRODUCE MINOR TREE DAMAGE...BLOW AROUND LOOSE LIGHTWEIGHT OBJECTS...AND IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
697 WWUS73 KDMX 070223 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 923 PM CDT MON SEP 6 2010 ...STRONG WINDS TO AFFECT NORTHERN IOWA LATE TONIGHT THROUGH TUESDAY AFTERNOON... .A POTENT LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE REGION THROUGH LATE EVENING. A VERY STRONG AND GUSTY WEST TO NORTHWEST WIND WILL DEVELOP THROUGH THE OVERNIGHT HOURS AND CONTINUE ACROSS THE AREA THROUGH TUESDAY AFTERNOON. IAZ004>007-015>017-023>028-033>039-071030- /O.CON.KDMX.WI.Y.0014.000000T0000Z-100907T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 923 PM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY. * TIMING: A STRONG WEST TO NORTHWEST WIND IS EXPECTED TO DEVELOP ACROSS NORTHERN IOWA LATE TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. * WINDS: SUSTAINED WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS NORTHERN IOWA OVERNIGHT...WITH WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE BY SUNRISE TUESDAY MORNING INTO TUESDAY AFTERNOON. * IMPACTS: WINDS OF THESE MAGNITUDES HAVE THE POTENTIAL TO PRODUCE MINOR TREE DAMAGE...BLOW AROUND LOOSE LIGHTWEIGHT OBJECTS...AND IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MJB
416 WWUS73 KDMX 070855 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 355 AM CDT TUE SEP 7 2010 ...STRONG WINDS TO AFFECT NORTHERN IOWA LATE THROUGH THIS AFTERNOON... .A POTENT LOW PRESSURE SYSTEM LOCATED OVER CENTRAL MINNESOTA WILL CAUSE WEST TO NORTHWEST WINDS TO INCREASE AFTER SUNRISE THIS MORNING AND CONTINUE INTO THE AFTERNOON. THE STRONGEST WINDS LOOK TO OCCUR FROM MID MORNING TO LATE AFTERNOON TODAY WHERE WIND GUSTS UP TO 45 MPH ARE POSSIBLE. IAZ006-007-016-017-026>028-038-039-071700- /O.EXT.KDMX.WI.Y.0014.000000T0000Z-100907T2100Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO 355 AM CDT TUE SEP 7 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * TIMING: WEST TO NORTHWEST WINDS ARE EXPECTED TO INTENSIFY AFTER SUNRISE THIS MORNING AND CONTINUE THROUGH THE LATE AFTERNOON TODAY...WITH THE STRONGEST WINDS ARE LIKELY TO OCCUR FROM AROUND 9 AM TO THE MID AFTERNOON TODAY. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUST TO NEAR 50 MPH ARE EXPECTED OVER NORTHERN IOWA. * IMPACTS: WINDS OF THESE MAGNITUDES HAVE THE POTENTIAL TO PRODUCE MINOR TREE DAMAGE...BLOW AROUND LOOSE LIGHTWEIGHT OBJECTS...AND IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PODRAZIK IAZ004-005-015-023>025-033>037-071700- /O.CON.KDMX.WI.Y.0014.000000T0000Z-100907T1800Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA 355 AM CDT TUE SEP 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING: WEST TO NORTHWEST WINDS ARE EXPECTED TO INTENSIFY AFTER SUNRISE THIS MORNING AND CONTINUE THROUGH THE LATE AFTERNOON TODAY...WITH THE STRONGEST WINDS ARE LIKELY TO OCCUR FROM AROUND 8 AM THROUGH THE EARLY AFTERNOON TODAY. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUST TO NEAR 45 MPH ARE EXPECTED OVER NORTHERN IOWA. * IMPACTS: WINDS OF THESE MAGNITUDES HAVE THE POTENTIAL TO PRODUCE MINOR TREE DAMAGE...BLOW AROUND LOOSE LIGHTWEIGHT OBJECTS...AND IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PODRAZIK
745 WWUS73 KDMX 071548 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1048 AM CDT TUE SEP 7 2010 ...STRONG WINDS TO AFFECT NORTHERN IOWA THROUGH THIS AFTERNOON... .A POTENT LOW PRESSURE SYSTEM LOCATED OVER LAKE SUPERIOR WILL CAUSE STRONG NORTHWEST WINDS THIS AFTERNOON. WIND GUSTS UP TO 45 MPH ARE POSSIBLE...WITH A GRADUAL DIMINISHING TREND FROM WEST TO EAST LATER THIS AFTERNOON. IAZ004-005-015-023>025-033>037-071800- /O.CON.KDMX.WI.Y.0014.000000T0000Z-100907T1800Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA 1048 AM CDT TUE SEP 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING: WEST TO NORTHWEST WINDS ARE LIKELY TO BE STRONGEST DURING THE MIDDLE OF THE DAY...WITH A GRADUAL DIMINISHING TREND LATER IN THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUST TO NEAR 45 MPH ARE EXPECTED OVER NORTHERN IOWA. * IMPACTS: WINDS OF THIS MAGNITUDE HAVE THE POTENTIAL TO PRODUCE MINOR TREE DAMAGE...CAUSE LIGHTWEIGHT OBJECTS TO BLOW AROUND...AND IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. && $$ IAZ006-007-016-017-026>028-038-039-072100- /O.CON.KDMX.WI.Y.0014.000000T0000Z-100907T2100Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO 1048 AM CDT TUE SEP 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * TIMING: WEST TO NORTHWEST WINDS WILL INTENSIFY AROUND MIDDAY...AND CONTINUE THROUGH THE LATE AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE EXPECTED OVER NORTHERN IOWA. * IMPACTS: WINDS OF THESE MAGNITUDES HAVE THE POTENTIAL TO PRODUCE MINOR TREE DAMAGE...CAUSE LIGHTWEIGHT OBJECTS TO BLOW AROUND...AND IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JUNGBLUTH
137 WWUS73 KDMX 071804 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 104 PM CDT TUE SEP 7 2010 ...STRONG WINDS TO AFFECT NORTHERN IOWA THROUGH THIS AFTERNOON... .A POTENT LOW PRESSURE SYSTEM LOCATED OVER LAKE SUPERIOR WILL CAUSE STRONG NORTHWEST WINDS THIS AFTERNOON. WIND GUSTS UP TO 45 MPH ARE POSSIBLE...WITH A GRADUAL DIMINISHING TREND FROM WEST TO EAST LATER THIS AFTERNOON. IAZ004-005-015-023>025-033>037-071915- /O.EXP.KDMX.WI.Y.0014.000000T0000Z-100907T1800Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA 104 PM CDT TUE SEP 7 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER...IT WILL STILL BE QUITE WINDY FOR THE REST OF THE AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WILL BE COMMON. THESE SPEEDS FALL JUST SHORT OF ADVISORY CRITERIA. $$ IAZ006-007-016-017-026>028-038-039-072100- /O.CON.KDMX.WI.Y.0014.000000T0000Z-100907T2100Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO 104 PM CDT TUE SEP 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * TIMING: WEST TO NORTHWEST WINDS WILL INTENSIFY AROUND MIDDAY... AND CONTINUE THROUGH THE LATE AFTERNOON. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE EXPECTED OVER NORTHERN IOWA. * IMPACTS: WINDS OF THESE MAGNITUDES HAVE THE POTENTIAL TO PRODUCE MINOR TREE DAMAGE...CAUSE LIGHTWEIGHT OBJECTS TO BLOW AROUND...AND IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
586 WWUS73 KDMX 072039 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 339 PM CDT TUE SEP 7 2010 IAZ006-007-016-017-026>028-038-039-072145- /O.CAN.KDMX.WI.Y.0014.000000T0000Z-100907T2100Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO 339 PM CDT TUE SEP 7 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND ADVISORY. ALTHOUGH IT WILL REMAIN QUITE BREEZY THROUGH THE AFTERNOON HOURS...WIND SPEEDS AND GUSTS ARE NOT MEETING ADVISORY CRITERIA AND ARE EXPECTED TO STAY BELOW ADVISORY CRITERIA. AS A RESULT THE WIND ADVISORY WHICH WAS IN EFFECT UNTIL 4 PM WAS CANCELED. $$ FAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Sep 6, 4:19 AM CDT, 12 minutes earlier.
Area forecast discussion, Sep 6, 4:19 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 419 AM CDT MON SEP 6 2010 .SHORT TERM /TODAY/... CONVECTIVE TRENDS WILL BE THE PRIMARY CONCERN TODAY...AND WINDS SE LATE IN THE AFTERNOON TO A LESSER EXTENT. LONG WAVE TROUGH CONTINUES TO ADVANCE THROUGH THE ROCKIES WITH STRONGEST SHORT WAVE ALONG ID/NV BORDER AND OTHERS EJECTING INTO THE PLAINS. DPVA AND UPPER LEVEL DIFFLUENCE AHEAD OF TROUGH...AND CONTINUED WAVES OF THETA-E ADVECTION EMBEDDED IN STEEP MID LEVEL LAPSE RATES HAVE CONTINUED TO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NE AND IA EARLY THIS MORNING. NOTABLE ELEVATED BAROCLINIC ZONE AND UVM DEPICTED ON 320K ISENT SFC...CURRENTLY 800-500MB AND TYPICALLY OBSERVED AT LOWER ISENT SFCS...ADVANCES FROM NE INTO IA LATER TODAY. MOISTURE IS LIMITED BUT CONSIDERING MID LEVEL LAPSE RATES WILL REMAIN STEEP...SEE NO REASON WHY ISOLATED CONVECTION WILL NOT CONTINUE TO AFFECT IA INTO THE AFTERNOON. AS GRADIENT INCREASES LATER TODAY AND MIXING COMMENCES...WINDS MAY BE STRONG ENOUGH IN SERN SECTIONS TO BRIEFLY APPROACH OR EXCEED ADVISORY CRITERIA AND HAVE PUSHED FORECAST TO THE BRINK OF THAT. KOTM NAM/GFS BUFR SOUNDINGS SHOW 40KTS BELOW 900 MB. HAVE NOT ISSUED AN ADVISORY IN THIS PERIOD QUITE YET...BUT THIS AREA WILL HAVE TO BE WATCHED LATER TODAY. WITH CONVECTIVE DEVELOPMENT THIS AFTERNOON...THERE IS A WIDE RANGE OF SOLUTIONS WITH REGARD TO TIMING. NAM AND HIGHER RES NMM/ARW WRF RUNS ARE SLOWER AND MAINLY POST 00Z WHILE GFS IS ON THE FAST END. FRONTAL POSITION RANGES FROM JUST INTO DMX WRN AREAS BY 00Z...TO GFS NEARLY EXITING AREA BY THAT TIME. WITH NO REAL FEELING WHICH WAY TO LEAN...HAVE BROAD BRUSHED SLIGHT/CHANCE POPS WITH HIGHEST VALUES NORTH CLOSER TO BETTER SYNOPTIC SCALE FORCING. ANY STORMS THAT DO DEVELOP WILL BE MOVING QUITE RAPIDLY...40-55KTS POTENTIALLY. AGREE WITH SPC DAY1 OUTLOOK. THERE IS A SMALL WINDOW OF TORNADIC POTENTIAL WITH FAVORABLE SHEAR/SRH VALUES JUST AHEAD OF THE FRONT...BUT EXAMINATION OF FORECAST SOUNDINGS SHOW THAT 2-3KM WARM LAYER WILL BE PREVALENT AND DIFFICULT TO OVERCOME WITH ANY SUBSTANTIAL POSITIVE AREA NOT OCCURRING UNTIL ABOVE 3KM...ESPECIALLY CONSIDERING STRONG 40-50KT 0-3KM SHEAR UPDRAFTS WILL ENCOUNTER IN THAT LAYER. HRLY KMCW NAM BUFR DATA DOES SHOW MAYBE A 1-2HR WINDOW WHERE FAVORABLE THERMODYNAMIC CONDITIONS OCCUR HOWEVER TOWARD 00Z...SO IT WILL HAVE TO BE MONITORED AT THE VERY END OF THIS PERIOD. MUCH LIKE THINKING OF PAST SEVERAL DAYS...HAVE BOOSTED HIGHS TO ABOVE EVEN THE WARMEST GUIDANCE VALUES. FORECAST SOUNDINGS SHOW THIS POTENTIAL WITH STRONG MIXING AND WAA. .LONG TERM /TONIGHT THROUGH FRIDAY/...MAIN FORECAST CONCERN IS WITH STRONG SHORTWAVE AND COLD FRONT TO PUSH THROUGH THE STATE THIS EVENING ALONG WITH THE SECONDARY TROUGH/SHORTWAVE TOWARDS THE END OF THE WEEK. MODELS ARE IN DECENT AGREEMENT TONIGHT INTO TOMORROW WRT TO THE POPS/WINDS AND SO BLENDED WITH SREF/GFS AS THE NAM STILL LOOKS A BIT TOO SLOW WITH THE PROGRESSION. LEANED TOWARDS THE ECMWF POP SOLUTION FOR THURSDAY INTO FRIDAY WITH NEXT SYSTEM. TONIGHT INTO WEDNESDAY...POTENTIAL SQUALL LINE TO CONTINUE INTO THIS EVENING AHEAD OF RAPIDLY MOVING COLD FRONT/SHORTWAVE TROUGH. ML MUCAPE VALUES RANGE FROM 1200 TO NEAR 2500 J/KG OVER THE NORTHEAST CWA...WITH THE SIG TOR PARAMETER MAXING OUT AROUND 5. VERY HIGH LOW LEVEL SHEAR AND HELICITY VALUES ALONG FRONTAL BOUNDARY. 0-1KM HELICITY RANGES FROM 200 TO OVER 400 M2/S2 BY 00Z TUESDAY. SO CANNOT RULE OUT THE POTENTIAL FOR QLCS EMBEDDED TORNADO FOR SHORT TIME FRAME EARLY THIS EVENING...AS WELL AS THE DAMAGING WIND THREAT. POPS WILL QUICKLY DISSIPATE AFTER 03Z TUESDAY BUT HAVE SOME LINGERING POPS ACROSS THE EAST THROUGH 06Z. ALL FORCING AND MOISTURE AVAILABLE GETS SHOVED EASTWARD WITH THE FRONTAL BOUNDARY CLEARING THE CWA BY 04Z AT THE LATEST. VERY TIGHT PRESSURE GRADIENT ALONG WITH GOOD MOMENTUM TRANSFER BEHIND COLD FRONT TONIGHT AND THE 850MB JET GUSTS TO 55KTS BY 06Z TUESDAY. SURFACE PRESSURE GRADIENT DIFFERENCE RANGES FROM 12 TO 14 MB...BUT BUFR SOUNDINGS NOT SUPPORTING GOOD MIXING OVERNIGHT TONIGHT. SPC 00Z WRF AND NCAR ARW 20KM WRF PEGGED NORTHERN IOWA WITH WIND GUSTS OVER 40KTS BY EARLY TUESDAY. GFS/NAM BUFKIT SOUNDINGS AT MCW/FRM SUGGEST MOMENTUM TRANSFER OF WINDS TO SURFACE NEARING 40 KTS BEGINNING 03Z TUESDAY. CONFIDENT ENOUGH TO ISSUE WIND ADVISORY TONIGHT THROUGH TUESDAY AFTERNOON ACROSS THE NORTH...EVEN THOUGH OVERNIGHT TONIGHT THE WINDS SEEM BORDERLINE ADVISORY CRITERIA. HOWEVER...WITH HOLIDAY TODAY FELT THE NEED TO HEIGHTEN AWARENESS. BUFR SOUNDINGS DEPICTING THE GOOD MIXING TO BEGIN AROUND 12Z TUESDAY AND WITH STRONG CAA THROUGHOUT THE DAY...TEMPS WILL STRUGGLE TO REBOUND MUCH DURING THE DAY. SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGE BUILD INTO THE STATE TUESDAY NIGHT INTO WEDNESDAY. COLDEST NIGHT WILL BE TUESDAY NIGHT BEFORE WAA DEVELOPS WEDNESDAY AFTERNOON AS THE RIDGE MOVES EAST. THURSDAY AND FRIDAY...INTERESTING SETUP DURING THIS TIME FRAME AS THE MAJORITY OF THE ENSEMBLES HAVE WEAK TROPICAL SYSTEM MEANDERING NORTHWARD INTO MISSOURI BY THURSDAY NIGHT INTO FRIDAY. EMCWF/GFS HAVE DECENT TROUGH AND SURFACE LOW PRESSURE PUSH ACROSS THE DAKOTAS INTO MINNESOTA IN CONJUNCTION WITH THIS TROPICAL WAVE. FELT THE ECMWF HAD A LITTLE BETTER HANDLE ON POPS FOR THIS TIME FRAME WITH HIGHEST POPS ACROSS THE SOUTH...AND LOWEST POPS IN CENTRAL IOWA. DID INCREASE POPS THURSDAY NIGHT IN FRIDAY WITH MORE CONFIDENT IN MODEL SOLUTIONS. && .AVIATION... 06/00Z...STRONG WAA SETTING OFF SCT TSRA OVR THE NERN HLF OF THE STATE SHOULD TAPER OFF FM W-E DURG THE NEXT FEW HRS. MOST OF TSRA SHOULD HAVE ENDED BY 03Z...WITH SCT SHWRS OVR THE NERN TAFS INTO THE ERY MNRG. VFR AFT THAT WITH WINDS BCMG GUSTY SLY ON MON. CDFNT MOVG INTO THE STATE WILL BRING A SCT LN OF TSRA TWD MID TO LATE AFTN MON. LOOKS LIKE ABOUT A 3 HR WINDOW FOR TSRA BGNG ARND 19Z NW AND AFT 22Z IN THE KOTM AREA. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY FOR NORTHERN IOWA. && SHORT TERM...SMALL LONG TERM...PODRAZIK AVIATION...MS SEP 10
Hazardous weather outlook, Sep 5, 11:46 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1146 PM CDT SUN SEP 5 2010 IAZ007-017-026>028-037>039-049-050-061100- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- MARSHALL-TAMA- 1146 PM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED. THEY WILL END DURING THE PREDAWN HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL TO EASTERN IOWA LATE MONDAY AFTERNOON AND EARLY EVENING...GENERALLY ALONG AND EAST OF INTERSTATE 35. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. STRONG WEST WINDS WILL ALSO INCREASE DURING THE EVENING HOURS MONDAY...AND MAY GUST AS HIGH AS 45 TO 50 MPH THROUGH MIDNIGHT. THERE IS A THREAT OF ADDITIONAL THUNDERSTORMS THURSDAY AND FRIDAY... HOWEVER THE PREDICTABILITY OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING IN CENTRAL TO EASTERN IOWA...AND POTENTIALLY AGAIN THURSDAY INTO FRIDAY. IAZ061-062-074-075-085-086-096-097-061100- JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- 1146 PM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF U.S. HIGHWAY 34. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL TO EASTERN IOWA LATE MONDAY AFTERNOON AND EARLY EVENING...GENERALLY ALONG AND EAST OF INTERSTATE 35. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. STRONG WEST WINDS WILL ALSO INCREASE DURING THE EVENING HOURS MONDAY...AND MAY GUST AS HIGH AS 40 TO 50 MPH THROUGH MIDNIGHT. THERE IS A THREAT OF ADDITIONAL THUNDERSTORMS THURSDAY AND FRIDAY... HOWEVER THE PREDICTABILITY OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED MONDAY AFTERNOON AND EVENING IN CENTRAL TO EASTERN IOWA...AND POTENTIALLY AGAIN THURSDAY INTO FRIDAY. IAZ004>006-015-016-023>025-033>036-044>048-061100- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-WRIGHT- SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY- 1146 PM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED TO END BEFORE DAWN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST WINDS WILL ALSO INCREASE DURING THE EVENING HOURS MONDAY... AND MAY GUST AS HIGH AS 45 MPH THROUGH MIDNIGHT. THERE IS A THREAT OF ADDITIONAL THUNDERSTORMS THURSDAY AND FRIDAY...HOWEVER THE PREDICTABILITY OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING IN CENTRAL TO EASTERN IOWA...AND POTENTIALLY AGAIN THURSDAY INTO FRIDAY. IAZ057>060-070>073-081>084-092>095-061100- AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- 1146 PM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF U.S. HIGHWAY 34. THEY WILL END BEFORE DAWN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY NON SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON... OR JUST EAST OF INTERSTATE 35 BY MID TO LATE AFTERNOON. GUSTY WEST WINDS TO 40 MPH ARE POSSIBLE MONDAY EVENING THROUGH MIDNIGHT. THERE IS A THREAT OF ADDITIONAL THUNDERSTORMS THURSDAY AND FRIDAY... HOWEVER THE PREDICTABILITY OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING IN CENTRAL TO EASTERN IOWA...AND POTENTIALLY AGAIN THURSDAY INTO FRIDAY.
In the hours before
Special weather statement, Sep 5, 10:31 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1031 PM CDT SUN SEP 5 2010 IAZ049-050-060400- MARSHALL-TAMA- 1031 PM CDT SUN SEP 5 2010 ...STRONG THUNDERSTORMS DEVELOP OVER MARSHALL AND TAMA COUNTIES... AT 1026 PM CDT...ALONG A LINE EXTENDING FROM CENTRAL TAMA COUNTY TO EAST CENTRAL MARSHALL COUNTY...MOVING EAST AT 50 MPH. PEA SIZE HAIL...WINDS OF UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... DYSART AND MONTOUR BY 1035 PM CDT... TOLEDO AND TAMA BY 1045 PM CDT... VINING AND ELBERON BY 1055 PM CDT... IRVING BY 1100 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Sep 5, 11:00 PM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1100 PM CDT SUN SEP 5 2010 IAZ050-060430- TAMA- 1100 PM CDT SUN SEP 5 2010 ...STRONG THUNDERSTORMS CONTINUE IN TAMA COUNTY... AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL TAMA COUNTY...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... VINING BY 1105 PM CDT... ELBERON BY 1110 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 6:57 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler, Franklin, Grundy, Hardin | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.